MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3066-0080S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "cut out of lag screw occurred and a revision surgery with tha was performed.".
 
Additional Manufacturer Narrative
Please note the corrections to h6 clinical signs, h6 results and h6 conclusion codes.The reported event could be confirmed from the available radiographs.With the available radiographs, a formal medical opinion was sought:- it is a case about a long gamma nail that was implanted in (b)(6)2022 for a less/ instable pertrochanteric fracture (ao 31a1 or even 31a2), which cannot be sure from available radiographs.The post-operative pics are only in one direction, and the angle is not even ideal to judge the reposition completely.Looking critically one may think the tad is not within the safe range (<25mm), a tad larger than 25mm has a higher risk of the cutout.After 28 days it seems like a secondary dislocation occurred, probably related to the sliding of the lag screw.Also, it looks like there is quite a lot of bone resorption in the fracture line(s).In september you can also see resorption around the tip of the lag screw.Whether the continuous movement in the proximal part of the fracture leads to non-union, or whether non-union lead to the movement is unclear.In november hardly any callus is seen, which would suggest a non-union.The cutout is confirmed in september and very clear in november of 2022.The cutout is probably related to several issues, a too-large tad, a not-ideal reposition of the fracture, too much movement in the fracture parts, and as a consequence a non-union.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause can be attributed to a combination of primary patient related and user related.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X80MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16010431
Report Number0009610622-2022-00589
Device Sequence Number20279716
Product Code HSB
UDI-Device Identifier04546540595966
UDI-Public04546540595966
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number3066-0080S
Device Catalogue Number30660080S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown